×

On the Gauss maps of space curves in characteristic p. (English) Zbl 0692.14015

Let C be a space curve. In characteristic 0, as is well-known, the Gauss map is birational onto its image. However, in finite characteristic, this is not true. The paper under review is concerned with describing the extensions that may arise in finite characteristic. These extensions are described through the use of the Frobenius morphism and rank-2 vector bundles.
Reviewer: D.Goss

MSC:

14H99 Curves in algebraic geometry
14G15 Finite ground fields in algebraic geometry
14F05 Sheaves, derived categories of sheaves, etc. (MSC2010)
PDF BibTeX XML Cite
Full Text: Numdam EuDML

References:

[1] M.F. Atiyah : Vector bundles over an elliptic curve , Proc. London Math. Soc. (3) 7 (1957) 414-452. · Zbl 0084.17305
[2] M. Flexor : Nouveaux contrexemples aux énoncés d’annulation ”a la Kodaira” en caractéristique p > 0 , Astérisque 86 (1981) 79-89. · Zbl 0526.14027
[3] P. Griffiths and J. Harris : Principles of Algebraic Geometry, Pure Appl. Math ., New York: John Wiley & Sons (1978). · Zbl 0408.14001
[4] P. Griffiths and J. Harris : Algebraic geometry and local differential geometry , Ann. Sci. École Norm. Sup. (4) 12 (1979) 355-432. · Zbl 0426.14019
[5] R. Hartshorne : Algebraic Geometry, Graduate Texts in Math. 52 , New York/Berlin: Springer (1977). · Zbl 0367.14001
[6] M. Homma : Funny plane curves in characteristic p > 0, Comm . Algebra 15 (1987) 1469-1501. · Zbl 0623.14014
[7] M. Homma : personal communication (1986).
[8] M. Homma : personal communication (1987).
[9] S. Iitaka : Algebriac Geometry, Graduate Texts in Math. 76 , New York /Berlin: Springer (1982). · Zbl 0491.14006
[10] N. Jacobson : Lectures in Abstract Algebra , Vol. III, The Univ. Series in Higher Math ., Princeton: Van Nostrand (1964). · Zbl 0124.27002
[11] H. Kaji : On the tangentially degenerate curves , J. London Math. Soc. (2) 33 (1986) 430-440. · Zbl 0565.14017
[12] T. Katsura and K. Ueno : On elliptic surfaces in characteristic p , Math. Ann. 272 (1985) 291-330. · Zbl 0553.14019
[13] N. Katz and B. Mazur : Arithmetic Moduli of Elliptic Curves, Ann. of Math. Stud. 108 , Princeton: Princeton Univ. Press (1985). · Zbl 0576.14026
[14] S.L. Kleiman : The enumerative theory of singularities, in Real and Complex Singularities , Oslo: Sijthoff & Noordhoff (1976). · Zbl 0385.14018
[15] S.L. Kleiman : Tangency and duality , Canad. Math. Soc., Conf. Proc. 6 (1986) 163-225. · Zbl 0601.14046
[16] S.L. Kleiman and A. Thorup : Intersection theory and enumerative geometry: A decade in review , Proc. Sympos. Pure Math. 46 (2) (1987) 321-370. · Zbl 0664.14031
[17] K. Komiya : Algebraic curves with non-classical types of gap sequences for genus three and four , Hiroshima Math. J. 8 (1978) 371-400. · Zbl 0406.14007
[18] D. Laksov : Indecomposability of restricted tangent bundles , Astérisque 87/88 (1981) 207-219. · Zbl 0489.14008
[19] D. Laksov : Wronskians and Plücker formulas for linear systems on curves , Ann. Sci. École Norm. Sup. (4) 17 (1984) 45-66. · Zbl 0555.14008
[20] M. Miyanishi : On affine-ruled irrational surfaces , Invent Math. 70 (1982) 27-43. · Zbl 0499.14009
[21] S. Mukai : Counter example of Kodaira’s vanishing and Yau’s inequality in higher dimensional variety of characteristic p > 0 , unpublished.
[22] A. Neeman : Weierstrass points in characteristic p , Invent. Math. 75 (1984) 359-376. · Zbl 0555.14009
[23] T. Oda : Vector bundles on the elliptic curve , Nagoya Math. J. 43 (1971) 41-72. · Zbl 0201.53603
[24] R. Pardini : Some remarks on plane curves over fields of finite characteristic , Comp. Math. 60 (1986) 3-17. · Zbl 0607.14023
[25] R. Piene : Numerical characters of a curve in projective n-space, in Real and Complex Singularities , Oslo: Sijthoff & Noordhoff (1976). · Zbl 0375.14017
[26] J. Rathmann : The uniform position principle for curves in characteristic p , Math. Ann. 276 (1987) 565-579. · Zbl 0595.14041
[27] M. Raynaud : Contre-example au ”vanishing theorem” en caractéristique p > 0, in C.P. Ramanujam-A Tribute, Tata Inst. Fund. Res. Studies in Math. 8 , Bombay: Tata Inst. Fund. Res. (1978). · Zbl 0441.14006
[28] J. Roberts : Generic projections of algebraic varieties , Amer. J. Math. 93 (1971) 191-214. · Zbl 0212.53801
[29] P. Samuel : Lectures on Old and New Results on Algebraic Curves, Tata Inst. Fund. Res. Lectures on Math. and Phys., Math. 36 , Bombay: Tata Inst. Fund. Res. (1966). · Zbl 0165.24102
[30] F.K. Schmidt : Die Wronskische Determinante in beliebigen differenzierbaren Funktionenkörpern , Math. Z. 45 (1939) 62-74. · Zbl 0020.10201
[31] F.K. Schmidt : Zur arithmetischen Theorie der algebraischen Funktionen. II. Allgemeine Theorie der Weierstrasspunkte , Math. Z. 45 (1939) 75-96. · Zbl 0020.10202
[32] H. Tango : On the behavior of extensions of vector bundles under the Frobenius map , Nagoya Math. J. 48 (1972) 73-89. · Zbl 0239.14007
[33] A.H. Wallace : Tangency and duality over arbitrary fields , Proc. London Math. Soc. (3) 6 (1956) 321-342. · Zbl 0072.16002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.